MAUDE Adverse Event Report: STRYKER SPINE-US INSERTER TRITANIUM TL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US INSERTER TRITANIUM TL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48930000
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Codes Injury (2348); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the steerable inserter would not articulate in surgery.The surgeon flipped the patient to begin an anterior procedure to retrieve the cage, as the cage had advanced more anterior than anticipated during the initial posterior procedure.There was a surgical delay of about 1 hour.
 
Additional Manufacturer Narrative
Applicable stryker personnel that are involved in the maintenance or preparation of the tritanium tl inserter have been identified to receive notification of a correction to assure that the instrument is lubricated adequately.The stryker personnel includes stryker representatives that handle and review instrumentation prior to each surgery as well as personnel responsible for preparing loaner sets for distribution to the field.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: product inspection, product history review, complaint history review, nc/capa history review, labelling review, risk assessment result: the representative reported event could not be confirmed.Upon functional inspection, the inserter functioned as intended.This event led to a surgical delay of one hour.Surgery was successfully completed.Manufacturing records were reviewed and no relevant manufacturing issues were identified.Surgical technique states: "instruments must be examined for wear or damage prior to surgery.Thoroughly inspect the inserter tip and inserter shaft for any damage prior to use and do not use if any damage is evident to threads, rotating mechanism, etc." conclusion: upon device inspection, the failure could not be confirmed.
 
Event or Problem Description

Brand Name
INSERTER TRITANIUM TL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7789690
Report Number0009617544-2018-00196
Device Sequence Number11374305
Product Code LXH
UDI-Device Identifier07613327370096
UDI-Public07613327370096
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48930000
Device Lot Number17C621
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2018
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer09/12/2018
10/28/2018
Initial Report FDA Received Date08/16/2018
Supplement Report FDA Received Date10/11/2018
11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3004024955-9/12/18-001-C
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR